Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 5, 2013, 2:41 PM MDT for Cassia County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 2:41 PM MDT (20:41 UTC)
- Expired
- Jul 5, 2013, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 145 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WGUS55 KPIH 052041 FFWPIH IDC031-052330- /O.NEW.KPIH.FF.W.0005.130705T2041Z-130705T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 241 PM MDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 530 PM MDT * AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL WESTERN CASSIA COUNTY...AND PORTIONS OF THE SOUTHERN SAWTOOTH NATIONAL FOREST LOCATED WEST OF THE TOWN OF OAKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE SOUTHERN SAWTOOTH NATIONAL FOREST WEST OF OAKLEY. THIS INCLUDES HEAVY RAIN FALLING ON BURNED OVER GROUND IN THE AREA OF THE MINIDOKA WILDFIRE COMPLEX FROM 2012. RAPID RUN OFF...INCLUDING MUD OR ASH SLIDES IS POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4242 11426 4242 11386 4214 11376 4207 11427 $$ RS
2 follow-up statements
240 WGUS75 KPIH 052142 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT FRI JUL 5 2013 IDC031-052330- /O.CON.KPIH.FF.W.0005.000000T0000Z-130705T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 342 PM MDT FRI JUL 5 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST CENTRAL CASSIA COUNTY... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE BURNED OVER GROUND IN THE AREA OF THE MINIDOKA WILDFIRE COMPLEX FROM 2012. RAPID RUN OFF...INCLUDING MUD OR ASH SLIDES IS POSSIBLE. HIKERS ON TRAILS IN THE SOUTHERN SAWTOOTH NATIONAL FOREST WEST OF OAKLEY SHOULD SEEK HIGHER GROUND. FLASH FLOODING CAN OCCUR WELL AFTER THE RAIN HAS ENDED. && LAT...LON 4242 11426 4242 11386 4214 11376 4207 11427 $$ RS
590 WGUS75 KPIH 052326 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 526 PM MDT FRI JUL 5 2013 IDC031-052335- /O.EXP.KPIH.FF.W.0005.000000T0000Z-130705T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 526 PM MDT FRI JUL 5 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR WEST CENTRAL CASSIA COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE MINIDOKA WILDFIRE COMPLEX. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEASTERN IDAHO. LAT...LON 4242 11426 4242 11386 4214 11376 4207 11427 $$ RS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:47 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 5, 1:47 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT FRI JUL 5 2013 .SHORT TERM...SATELLITE IMAGERY SHOWS A NARROW BAND OF DRY AIR THAT WAS OVER SOUTHEAST IDAHO THIS MORNING AND IS NOW MOVING TO THE EAST WITH THE APPROACH OF A TROUGH MOVING THROUGH WASHINGTON AND OREGON. AT NOON TIME...THUNDERSTORMS WERE DEVELOPING ON THE LEADING EDGE OF THE TROUGH FROM BOISE TO YELLOWSTONE. ALSO WATCHING THUNDERSTORM DEVELOPMENT IN NEVADA THAT COULD TRACK NORTH AHEAD OF THE TROUGH. IN THE SOUTH CENTRAL HIGHLANDS SURFACE DEW POINTS REMAIN IN THE 50S AND CONVECTION COULD DEVELOP QUICKLY. ON THE GOOD SIDE...SATELLITE DERIVED PRECIPITABLE WATER SHOWS AIR IS DRIER THAN YESTERDAY...ABOUT .6 TO .7 INCH IN THE NARROW BAND OF DRY AIR AND INCREASING AGAIN TOWARDS BOISE. SO THAT DRY BAND IS NOT AS DRY AS IT MIGHT APPEAR TO BE AND ISOLATED STORMS STILL MIGHT PUT DOWN A TENTH OF AN INCH OF RAIN THIS AFTERNOON AND EVENING. THE ASSOCIATED SURFACE FRONT SHOULD DRIFT INTO THE SNAKE PLAIN AFTER MIDNIGHT WITH MINIMAL WIND AROUND 10 TO 15 MPH. SOME MOISTURE FROM UTAH DIRECTION SURGES BACK TO IDAHO SUNDAY AHEAD OF A SECOND DISTURBANCE MOVING INTO SOUTHWESTERN CANADA. AFTERNOON THUNDERSTORMS WILL REDEVELOP HERE. RS .LONG TERM...MONDAY THROUGH THURSDAY. ISOLATED AFTERNOON THUNDERSTORMS EXPECTED TO DEVELOP MONDAY WITH THE PASSAGE OF A LOW PRESSURE DISTURBANCE OVER THE IDAHO PAN HANDLE. TUESDAY THROUGH THURSDAY...MODELS ARE PROVIDING A MOSTLY DRY SOUTHWEST FLOW INTO IDAHO UNTIL LATE IN THE WEEK WHEN A LOW PRESSURE TROUGH DEVELOPS ALONG THE PACIFIC COAST. THE HIGH PRESSURE RIDGE WE EXPERIENCED THE PAST FEW DAYS REBUILDS OVER ARIZONA AND NEW MEXICO...BUT AT THIS TIME MODEL CONSENSUS SHOWS LITTLE INDICATION OF ANY ADDITIONAL MONSOON MOISTURE FINDING ITS WAY TO SOUTHEAST IDAHO. VERY SPOTTY CONVECTION MIGHT BE SEEN IN THE MOUNTAINS. LOWER VALLEY TEMPERATURES HOLD FLAT AROUND 90F FOR ABOUT 4 DAYS..THEN INCREASE 2 TO 4 DEGREES BY WEDNESDAY. RS && .AVIATION...UPPER TROF PUSHING EAST AND EXPECT THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON AND EVENING. HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES. ANY OF THEM COULD SEE A THUNDERSTORM ON SITE THROUGH 03Z. IF ANY CLOSE ENOUGH COULD SEE GUSTY WINDS AS WELL BUT EXPECT CONDITIONS TO REMAIN VFR THROUGHOUT THE NEXT TWO DAYS. GK && .FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED VALLEY THUNDERSTORMS AND SCATTERED MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING AS UPPER LEVEL SYSTEM PUSHES EAST. IT WILL REMAIN UNSETTLED OVER THE WEEKEND WITH MOST SCATTERED THUNDERSTORM ACTIVITY EXPECTED IN ZONES 427...413...AND 411 WITH ISOLATED ACTIVITY FURTHER WEST. COULD SEE GUSTY WINDS AND SMALL HAIL WITH THUNDERSTORMS THE NEXT THREE DAYS. EXPECT ELEVATED AFTERNOON HUMIDITY IN THE SOUTHEAST UNDER THE MONSOONAL MOISTURE WITH LOWERING HUMIDITY EXPECTED BY MONDAY INTO TUESDAY. GK .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 5, 3:39 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT FRI JUL 5 2013 IDZ017>025-031-032-061245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 339 AM MDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...ALONG WITH HEAVY DOWNPOURS AND POSSIBLE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORM THREAT OF AT LEAST A SLIGHT CHANCE FOR AFTERNOONS AND EVENINGS WILL CONTINUE THROUGH MONDAY. A MUCH WARMER AND DRIER PERIOD DEVELOPS AFTER TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:54 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Jul 4, 8:01 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Lincoln, Minidoka | 59 min |
| Jul 4, 8:28 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Cassia, Lincoln, Minidoka, Power | 47 min |
| Jul 4, 9:05 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 55 min |
| Jul 5, 3:16 PM MDT | Special Weather Statement | PIH | Clark | 59 min |
| Jul 5, 3:31 PM MDT | Special Weather Statement | PIH | Cassia | 44 min |
| Jul 5, 3:55 PM MDT | Special Weather Statement | PIH | Custer | 50 min |
| Jul 5, 4:00 PM MDT | Special Weather Statement | PIH | Custer | 45 min |
| Jul 5, 4:08 PM MDT | Special Weather Statement | PIH | Cassia | 37 min |
| Jul 5, 4:45 PM MDT | Tornado Warning | PIH | Cassia, Oneida, Power | 60 min |
| Jul 5, 4:54 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
| Jul 5, 5:09 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Lincoln, Minidoka, Power | 51 min |
| Jul 5, 5:18 PM MDT | Tornado Warning | PIH | Bannock, Oneida | 57 min |
| Jul 5, 5:41 PM MDT | Tornado Warning | PIH | Bannock, Caribou, Franklin | 64 min |
| Jul 5, 5:44 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 46 min |
| Jul 5, 5:51 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 39 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.